When it comes to hearing loss, there are medicines that can cause or worsen symptoms. This could include ringing in the ears, hearing less, and balance problems. In some cases, you can reverse these issues. In other cases, they are permanent. If you have any issues with your hearing, get care as soon as possible. This can help to save your hearing.
Medication That Can Cause Hearing Loss
There are many medicines that can cause hearing loss. You may need a hearing care professional to help. Some of the medicine include:
- Aminoglycoside. These are antibiotics and treat infections in the urinary tract and abdomen. They can affect your balance and hearing.
- NSAIDS. NSAIDs like ibuprofen can affect your hearing when taken in large doses.
- Salicylate pain relievers. Medicine includes pain relievers like aspirin. Large doses can cause temporary hearing loss.
- Quinine. This medicine treats nighttime leg cramps and malaria. It can cause temporary loss of hearing.
- Diuretics. Diuretics treat renal failure, hypertension, and cirrhosis. They can also cause temporary or permanent hearing loss.
- Antineoplastics. Chemotherapy uses this and can cause permanent hearing loss.
If you are on a medication that has hearing loss risks, talk to your doctor and your audiologist. Talk to your doctor about your hearing loss concerns. They may be able to prescribe you a different form of the medication that will not cause hearing loss. Many of these medications only cause problems with hearing if taken at a high dose.
Seeing An Audiologist
Call Us Today
If you need help with your hearing care, please call Atkins Hearing Center today. We are here to help with all your hearing needs, no matter what they are. We can help you choose hearing aids that work well with your lifestyle. We can teach you how to take care of your hearing as well. Give us a call today.